Israel Journal of Mathematics

, Volume 3, Issue 1, pp 29–38 | Cite as

On the product of the distances of a point from the vertices of a polytope

  • Binyamin Schwarz


Letx1,...,xm be points in the solid unit sphere ofEn and letx belong to the convex hull ofx1,...,xm. Then\(\prod\limits_{i = 1}^m {\left| {x - x_i } \right.\left\| \leqq \right.(1 - \left\| x \right\|)(1 + \left\| x \right\|)m^{ - 1} } \). This implies that all such products are bounded by (2/m)m(m −1)m−1. Bounds are also given for other normed linear spaces. As an application a bound is obtained for |p(z0)| where\(p(z) = \prod\limits_{i = 1}^m {(z - z_i ),\left| {z_i } \right| \leqq 1,i = 1,...m,} \) andp′(z0)=0.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    D.F. Cudia,Rotundity, American Mathematical Society, Symposium on Convexity, eattle, Proc. Symp. Pure Math.7 (1963).Google Scholar
  2. 2.
    M.M. Day, Normed linear spaces (2nd printing), Springer Verlag, Berlin, (1962).MATHGoogle Scholar
  3. 3.
    Obreschkoff, N., Lösung der Aufgabe No. 10,Jber, Deutsch. Math.-Verein.,33 (1925), 30.Google Scholar
  4. 4.
    G. Pólya and G. Szegö Aufgaben und Lehrsätze aus der Analysis,1, Dover, New York (1945).Google Scholar
  5. 5.
    G. Szegö, Aufgabe No. 10,Jber. Deutsch. Math.-Verein,32 (1923), 16.Google Scholar

Copyright information

© Hebrew University 1965

Authors and Affiliations

  • Binyamin Schwarz
    • 1
  1. 1.Technion - Israel Institute of TechnologyHaifa

Personalised recommendations